Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Flu, taken temiflu, ringing in ear, pain in jaw line - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
User :   I was sick with the flu. Dr prescribed tamiflu even though I had a flu shot. Developed ringing in my ear. Went back and another dr prescribed diclofenac and plain robitussin. Diclofenac b/c there was slight pain near jaw line. I do not have this pain anymore but still have the ringing. A friend told me to take sudafed. what do you think?
Doctor :   Hi
Doctor :   I am Dr
User :   hi
Doctor :   Pls. give me a few seconds to go through your query.
Doctor :   Ok,I have gone through.
Doctor :   May i know if you had cough ? cold ? rhintis ? fever ? any other symptoms that you would like to add ?
Doctor :   or any nasal congestion ?
User :   I had the flu. Aches, 103 temp, took advil for temp, cough, feels like my brain is moving, sinuses feel full
Doctor :   Ok.
User :   I had the diclofenac for tennis elbow. Dr said to take that b/c my ear drums were contracted indicating fluid behind the ear.
Doctor :   Was the cough persistent and was it productive, did you have expectoration, was it in yellow or green color ?
Doctor :   ok.
User :   I've had a cough since a cold in Dec. Usually a dry cough
Doctor :   Ok, That is much better.
Doctor :   Please continue with Sudafed.
Doctor :   twice daily for three days.
User :   The ringing keeps me awake. What can I do for that?
Doctor :   If it persists after 3 more days and if you have any ear congestion or any discharge.
Doctor :   then you have to start on ear drops like Gentamycin thrice daily for 3 days.
User :   What would the ear drops do?
Doctor :   I feel it will decrease in a while but you have to be a bit careful about exposure to cold weather.
Doctor :   They would prevent any further infection.
Doctor :   If you have a nasal or oral infection it immediately reflects on the ear due to eusctachian tubes.
User :   The dr did not say there was an infection. Do you think there is b/c of the contracted ear drums
Doctor :   So it is a common symptom but need to take care.
User :   The dr mentioned robitussin (plain). Would that help?
Doctor :   Robitussin is a cough suppressant rather than a decongestant.
Doctor :   It is a Tussin .
Doctor :   would help only in dry cough , but not in congestion of nose or ear problem much.
Doctor :   he might have added it as an additional drug to some other drug.
User :   Should I still take the diclofenac? I don't have jaw pain.
Doctor :   Please take and continue the following medication for next three days and lets see after 3 days : Doctor :   1. Sudafed tab. twice daily.
Doctor :   2. diclofenac if pain persists, if not no.
Doctor :   3. warm water gargling thrice daily.
Doctor :   4. use listerine mouth wash at least twice daily.
Doctor :   5. us e nasoclear nasal drops if nasal decongestion persisits.
Doctor :   6. please avoid cool drinks, food, or cold weather.
Doctor :   if the pain in ear persisits , please start with gentamycin ear drops.or would advise for a ENT Consultation.
Doctor :   Hope you have noted down the points.
User :   I wrote down what you said.
Doctor :   Do you have anything else i can help you with ?
User :   Can I take tylenol PM at night to sleep?
User :   I don't want to take anything that can prolong the ringing.
Doctor :   Yes very much.
User :   Or would lunesta be better. But when I looked that up it said it can cause ear ringing.
Doctor :   Tylenol is betterand has got better efficacy and lesser side effects.
User :   Ok...thank you
Doctor :   Thank you for consulting me.
Doctor :   Take care, bye for now.
User :   Oh, I have nasonex. would that help
Doctor :   That would be fine.
Doctor :   either nasonex or nasoclear.
User :   thank you
Doctor :   Thank you for consulting me.
Take care, bye for now.
User :   bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor